I've had 2 of the roughest weeks ever. Even when that new chemo's side effects were killing my liver and assaulting me with pain and constipation, I at least could walk.
The steroids I have had to be on for brain swelling have been as close to a "demonic drug" as I can imagine. I cannot get up stairs except on hands and knees because of severe muscle weakness. If I squat down to look into a lower cupboard, I am unable to make myself upright with holding onto a chair or counter top or drawer handle. And then, walking. Me. The walker. 2 miles a days. Every day. I now can walk around the block once only. The steroids give me tremors, keep me awake most of the night, make me fuzzy-brained. I have mouth sores that will not heal, tremendous bloating (I have no neck and a stomach that looks like I could give birth in 2 months). They have given me 4 episodes of spasms of the esophageal sphincter, which feel like a massive heart attack and had Dick and me leaving for the ER the first time.
It has been hard. The effects had begun before we left on our trip (I needed help on stairs), but they worsened on our trip as far as being unable to walk and squat, and since we have been home, I have spent more time on the sofa than anywhere else.
I went off the steroids 2 days ago, only to be lambasted with an excruciating headache yesterday which lasted through the night and into today. It was unbearable. My oncologist put me BACK on steroids and has ordered another brain MRI for Monday.
Please pray, my praying friends, that when I get off the steroids, that the many side effects would reverse themselves. As I live with all of these daily, I start to fear that they will never diminish or disappear. Thanks so much.